Try it
Dentistry · Medical emergencies
Sample itemA conscious diabetic patient becomes sweaty and confused during treatment. What should be given first if hypoglycaemia is suspected?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Oral fast-acting glucose
If conscious and able to swallow, give oral glucose and reassess. Severe impaired consciousness requires emergency protocols.
Option by option
A. Oral fast-acting glucose (correct)
Correct. Rapid carbohydrate treats conscious hypoglycaemia.
B. Insulin
Insulin would worsen hypoglycaemia.
C. Antibiotic
Antibiotics are unrelated.
D. Local anaesthetic
Anaesthetic does not correct glucose.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dentistry questions
- Tooth development: Hertwig's root sheathDuring tooth development, which structure induces odontoblast differentiation in the roo…
- Tooth eruption: first permanent toothA 6-year-old child has a new tooth behind the last deciduous molar, with no deciduous to…
- Tooth development: neonatal lineGround sections of deciduous teeth show an accentuated incremental line in enamel and de…
- Tooth development: cell rests of MalassezEpithelial cell rests of Malassez persist in the periodontal ligament. Which cyst most o…